Advertisement

A Landesman–Lazer Local Condition for Semilinear Elliptic Problems

  • M. C. M. Rezende
  • P. M. Sánchez-Aguilar
  • E. A. B. SilvaEmail author
Article

Abstract

The objective of this paper is to study the existence, multiplicity and non existence of solutions for semilinear elliptic problems under a local Landesman–Lazer condition. There is no growth restriction at infinity on the nonlinear term and it may change sign. In order to establish the existence of solution we combine the Lyapunov–Schmidt reduction method with truncation and approximation arguments via bootstrap methods. In our applications we also consider the existence of a bifurcation point which may have multiple positive solutions for a fixed value of the parameters.

Keywords

Semilinear elliptic problems Variational methods Lyapunov–Schmidt reduction method Landesman–Lazer condition Bifurcation point 

Mathematics Subject Classification

35J20 35J61 58J55 

Notes

References

  1. Agmon, S., Douglis, A., Nirenberg, L.: Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions I. Commun. Pure Appl. Math. 12, 623–727 (1959)MathSciNetCrossRefGoogle Scholar
  2. Ahmad, S., Lazer, A.C., Paul, J.L.: Elementary critical point theory and perturbations of elliptic boundary value problems at resonance. Indiana Univ. Math. J. 25, 933–944 (1976)MathSciNetCrossRefGoogle Scholar
  3. Alama, S., Del Pino, M.: Solutions of elliptic equations with indefinite nonlinearities via morse theory and linkings. Ann. Inst. H. Poincaré Anal. Non Linéaire 13, 95–115 (1996)Google Scholar
  4. Alama, S., Tarantello, G.: On semilinear elliptic equations with indefinite nonlinearities. Calc. Var. Partial Differ. Equ. 1, 439–475 (1993)MathSciNetCrossRefGoogle Scholar
  5. Alama, S., Tarantello, G.: Elliptic problems with nonlinearities indefinite in sign. J. Funct. Anal. 141, 159–215 (1996)MathSciNetCrossRefGoogle Scholar
  6. Amann, H.: Saddle points and multiple solutions of differential equations. Math. Z. 196, 127–166 (1979)MathSciNetCrossRefGoogle Scholar
  7. Ambrosetti, A., Brezis, H., Cerami, G.: Combined effects of concave and convex nonlinearities in some elliptic problems. J. Funct. Anal. 122, 519–543 (1994)MathSciNetCrossRefGoogle Scholar
  8. Arcoya, D., Gámez, J.L.: Bifurcation theory and related problems: anti-maximum principle and resonance. Commun. Partial Differ. Equ. 26(9–10), 1879–19011 (2001)MathSciNetCrossRefGoogle Scholar
  9. Bartolo, P., Benci, V.: Fortunato, Abstract criticl point theorems and application to some nonlinear problems with strong resonance at infinity. Nonlinear Anal. 7, 981–1012 (1983)MathSciNetCrossRefGoogle Scholar
  10. Berestycki, H., Capuzzo-Dolcetta, I., Nirenberg, L.: Superlinear indefinite elliptic problems and nonlinear Liouville theorems. Topol. Methods Nonlinear Anal. 4, 59–78 (1994)MathSciNetCrossRefGoogle Scholar
  11. Brézis, H., Nirenberg, L.: Positive solutions of nonlinear elliptic equations involving critical exponents. Commun. Pure Appl. Math. 34, 437–477 (1983)MathSciNetCrossRefGoogle Scholar
  12. Castro, A.: Reduction Methods via Minimax. First Latin American School of Differential Equations (São Paulo, Brazil, 1981). Lecture Notes in Mathematics, vol. 957, pp. 1–20. Springer, Berlin (1982)Google Scholar
  13. Castro, A., Lazer, A.C.: Critical point theory and the number of solutions of a nonlinear Dirichlet problem. Ann. Mat. Pura Appl. 120, 113–137 (1979)MathSciNetCrossRefGoogle Scholar
  14. Chang, K.C., Jiang, M.Y.: Dirichlet problem with indefinite nonlinearities. Calc. Var. Partial Differ. Equ. 20, 257–282 (2004)MathSciNetCrossRefGoogle Scholar
  15. Cossio, J.: Contribution to the study of elliptic partial differential equations. \((\text{Spanish})\) Mathematics and statistics \((\text{ Spanish })\). Rev. Acad. Colomb. Cienc. Exact. Fis. Natur. 28, 135–145 (2004)Google Scholar
  16. Costa, D.G., Tehrani, H.: Existence of positive solutions for a class of indefinite elliptic problems in \(\mathbb{R}^N\). Calc. Var. Partial Differ. Equ. 13, 159–189 (2001)CrossRefGoogle Scholar
  17. De Figueiredo, D.G., Gossez, J.P., Ubilla, P.: Local superlinearity and sublinearity for indefinite semilinear elliptic problems. J. Funct. Anal. 199, 452–467 (2003)MathSciNetCrossRefGoogle Scholar
  18. De Figueiredo, D.G., Gossez, J.P., Ubilla, P.: Multiplicity results for a family of semilinear elliptic problems under local superlinearity and sublinearity. J. Eur. Math. Soc. 8, 269–286 (2006)MathSciNetCrossRefGoogle Scholar
  19. Landesman, E. M., Lazer, A. C.: Nonlinear perturbations of linear elliptic boundary value problems at resonance. J. Math. Mech. 19, 609–623 (1969/1970)Google Scholar
  20. Landesman, E.M., Lazer, A.C., Meyers, D.R.: On Saddle Point Problems in the calculus of Variations, the Ritz Algorithm, and Monotone Convergence. J. Math. Anal. Appl. 52, 594–614 (1975)MathSciNetCrossRefGoogle Scholar
  21. Medeiros, E.S., Severo, U.B., Silva, E.A.B.: On a class of elliptic problems with indefinite nonlinearities. Calc. Var. Partial Differ. Equ. 50, 751–777 (2014)MathSciNetCrossRefGoogle Scholar
  22. Ouyang, T.: On the positive solutions of semilinear equations \(\Delta u+\lambda u+hu^p=0\) on compact manifolds II. Indiana Univ. Math. J. 40, 1083–1141 (1991)MathSciNetCrossRefGoogle Scholar
  23. Rabinowitz, P.H.: Some global results for nonlinear eigenvalue problems. J. Funct. Anal. 7, 487–513 (1971)MathSciNetCrossRefGoogle Scholar
  24. Rabinowitz, P.H.: Some Minimax Theorems and Applications to Nonlinear Partial Differential Equations, Nonlinear Analysis (A Collection of Papers in Honor of Erich Röthe), pp. 161–177. Academic Press, New York (1978)Google Scholar
  25. Rabinowitz, P. H.: Minimax Methods in Critical Point Theory with Applications to Differential Equations. CBMS Regional Conference Series in Mathematics, 65. Published for the Conference Board of the Mathematical Sciences, Washington, DC by the American Mathematical Society, Providence, RI, (1986)Google Scholar
  26. Ruiz, D.: A priori estimates and existence of positive solutions for strongly nonlinear problems. J. Differ. Equ. 199, 96–114 (2004)MathSciNetCrossRefGoogle Scholar
  27. Shaw, H.: Nonlinear elliptic boundary value problems at resonance. J. Differ. Equ. 26, 335–346 (1977)MathSciNetCrossRefGoogle Scholar
  28. Silva, E.A.B.: Linking theorems and applications to semilinear elliptic problems at resonance. Nonlinear Anal. 16, 455–477 (1991)MathSciNetCrossRefGoogle Scholar
  29. Silva, E.A.B., Silva, M.L.: Continuous dependence of solutions for indefinite semilinear elliptic problems. Electron. J. Differ. Equ. 239, 1–17 (2013)MathSciNetzbMATHGoogle Scholar

Copyright information

© Sociedade Brasileira de Matemática 2019

Authors and Affiliations

  1. 1.Departamento de MatemáticaUniversidade de BrasíliaBrasíliaBrazil
  2. 2.Faculdade de MatemáticaUniversidade Federal de Mato GrossoCuiabáBrazil

Personalised recommendations